Alert archive / Florida / Flood Watches in 2012
Flood Watch 5, NWS Miami, FL
NWS Miami, FL issued this flood watch at Jun 20, 2012, 10:38 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2012, 10:38 AM EDT (14:38 UTC)
- Expired
- Jun 20, 2012, 7:06 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680 WGUS62 KMFL 201438 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 1038 AM EDT WED JUN 20 2012 ...LOCALIZED HEAVY RAIN WHICH COULD LEAD TO FLOODING IS POSSIBLE THROUGH THIS EVENING... FLZ067-068-071>074-168-172>174-210200- /O.NEW.KMFL.FA.A.0005.120620T1438Z-120621T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1038 AM EDT WED JUN 20 2012 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING ALL OF MIAMI-DADE, BROWARD, AND PALM BEACH COUNTIES * UNTIL 10 PM EDT THIS EVENING * WIDESPREAD RAIN WILL CONTINUE ACROSS SOUTHEAST FLORIDA THROUGH THIS EVENING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED THROUGH THIS EVENING. HOWEVER, LOCALLY HIGHER AMOUNTS ARE POSSIBLE WHERE HEAVY RAIN MOVES CONTINUOUSLY OVER ANY GIVEN LOCATION. THIS COULD LEAD TO FLOODING ACROSS PORTIONS OF THE WATCH AREA, PARTICULARLY ACROSS AREAS WHICH HAVE RECEIVED HEAVIER RAINS THIS MORNING...FROM SOUTH MIAMI EXTENDING NORTHWEST TO THE SWEETWATER AND DORAL AREA. HOWEVER, LOCALIZED FLOODING IS POSSIBLE ANYWHERE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GREGORIA
1 follow-up statement
407 WGUS62 KMFL 202306 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 706 PM EDT WED JUN 20 2012 ...FLOOD WATCH CANCELLED... FLZ067-068-071>074-168-172>174-210015- /O.CAN.KMFL.FA.A.0005.000000T0000Z-120621T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 706 PM EDT WED JUN 20 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS ENDED. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE STILL EXPECTED THIS EVENING AND OVERNIGHT. WHILE SOME OF THIS ACTIVITY MAY PRODUCE LOCALLY HEAVY DOWNPOURS, ONLY MINOR STREET FLOODING REMAINS POSSIBLE. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Jun 20, 7:59 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 20, 7:59 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
759 AM EDT WED JUN 20 2012
.AVIATION...
RADAR DETECTING SCATTERED TO WIDESPREAD SHRA MOVING NORTH
NORTHWEST AROUND 10 KTS ACROSS MAINLAND MONROE, MIAMI DADE, AND
THE ADJACENT ATLC WATERS AT THIS TIME. ONCE IN A WHILE A TSRA
SHOWING UP BUT NO VCTS IN TAFS UNLESS AN AMD NEEDED. BRIEF MVFR
CIG/VSBY PSBL ALL E COAST TERMINALS THRU 18Z AS SHRA MOVE NORTH
WITH EVEN BRIEF IFR CONDITIONS ALSO POSSIBLE. MVFR CIGS COULD
BECOME PREVAILING AFTER 14Z IN E COAST TERMINALS FROM S TO N AND
THRU 21/00Z ALONG WITH OCCASIONAL MVFR VSBY AS WELL IN POTENTIAL
HEAVY RA. SURFACE WINDS E TO ESE AT VARIABLE SPEEDS 6 TO 12 KTS
WITH GUSTS TO AROUND 20 KTS ESPECIALLY IN SHRA. AT KAPF...THROUGH
14Z BRIEF MVFR CIG WITH VCSH AND NE SURFACE WINDS LESS THAN 10
KTS. AFT 14Z POSSIBLE PREVAILING MVFR CIG/VSBY IN POTENTIAL HEAVY
RA WITH SURFACE WINDS BECOMING E 10 T0 13 KTS WITH GUSTS AROUND 20
KTS.
&&
.PREV DISCUSSION... /ISSUED 457 AM EDT WED JUN 20 2012/
DISCUSSION...
BANDS OF MODERATE TO HEAVY RAIN SHOWERS CONTINUE TO STREAM INTO
SOUTH FLORIDA AS A MOISTURE LADEN TROUGH OF LOW PRESSURE ACROSS
SOUTHERN CUBA BEGINS TO PUSH ITS WAY TO THE NORTHWEST.
RAINFALL WILL INCREASE IN COVERAGE ACROSS THE AREA TODAY AS THE
TROUGH PULLS NORTHWEST AND INTO THE GULF OF MEXICO. DUE TO THE
INCREASED SURFACE FLOW...SHOWERS SHOULD MOVE ALONG AT A RAPID PACE
WHICH WOULD INHIBIT WIDESPREAD FLOOD ISSUES. HOWEVER WITH PWAT
VALUES STILL PROGGED TO BE IN EXCESS OF 2.5 INCHES...SOME SHOWERS
WILL BE HEAVY AND THEREFORE LOCALIZED FLOODING IS A POSSIBILITY
WITHIN HEAVIER SHOWER BANDS.
OVER THE NEXT FEW DAYS THE TROUGH OF LOW PRESSURE IS STILL
EXPECTED TO SETTLE INTO THE WESTERN GULF OF MEXICO. THROUGH THE
END OF THE WEEK...THE LATEST MODEL GUIDANCE AS WELL AS HPC QPF
OUTLOOKS CONTINUE TO DEPICT MORE OF A WESTWARD TREND IN THE
HEAVIEST AMOUNTS OF RAINFALL. LATEST 3 DAY QPF OUTLOOK FROM HPC
PLACES THE VAST MAJORITY OF A 3.5 TO 5 INCH SWATH OF RAIN ACROSS
THE EASTERN GULF OF MEXICO LEAVING THE SOUTH FLORIDA PENINSULA
UNDER GENERALLY A 1 TO 2.5 INCH AREA.
THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK...LONG
TERM MODELS SEEM TO BE IN SLIGHTLY BETTER AGREEMENT WITH THE
FURTHER EVOLUTION OF THIS LOW. THE 00Z ECMWF IS BEGINNING TO COME
MORE INTO AGREEMENT WITH THE GFS DEPICTING THE LOW GETTING
ABSORBED INTO A BROAD H5 SHORTWAVE ACROSS THE UPPER ATLANTIC
STATES BY EARLY NEXT WEEK. THIS WILL TAKE THE DEEPEST MOISTURE AND
HEAVIEST RAINFALL INTO CENTRAL AND NORTHERN FLORIDA BUT THE SOUTH
FLORIDA AREA SHOULD STILL SEE GOOD CHANCES FOR AMBIENT SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS THROUGH THIS PERIOD. EITHER WAY...THE
WET PATTERN WILL CONTINUE INTO NEXT WEEK.
MARINE...
ENE WINDS WILL CONTINUE IN THE 20 TO 25 KNOT RANGE
ACROSS THE ATLANTIC THIS MORNING BEFORE TURNING MORE TO THE
SOUTHEAST THIS AFTERNOON AND MAINTAINING SPEED. SEAS WILL INCREASE TO
AROUND 7 FEET JUST OFFSHORE THE PALM BEACH COUNTY COAST. AS A
RESULT...DECIDED TO EXTEND THE SMALL CRAFT ADVISORY THROUGH THIS
MORNING. SIMILAR WINDS WILL BE SEEN OFF THE GULF COAST WHERE THE
SMALL CRAFT ADVISORY CONTINUES THROUGH MID AFTERNOON. A CONCERN
FOR MARINERS, BESIDES THE GRADIENT WINDS, WILL BE FOR HIGHER GUSTS
IN BANDS OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS.
FIRE WEATHER...
NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 86 75 88 77 / 80 40 50 40
FORT LAUDERDALE 84 76 87 79 / 90 50 50 40
MIAMI 84 75 88 77 / + 50 50 40
NAPLES 89 75 86 76 / 80 60 60 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 6 PM EDT THIS EVENING FOR COASTAL
BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR BISCAYNE
BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD
BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET
TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...57/DG
AVIATION/RADAR...52/PSHazardous weather outlook, Jun 20, 9:57 AM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 957 AM EDT WED JUN 20 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210400- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 957 AM EDT WED JUN 20 2012 ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY THROUGH THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT FLOODING: LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE ACROSS SOUTH FLORIDA WITH ISOLATED STREET FLOODING AND FLOODING OF POORLY DRAINED LOCALES POSSIBLE. WIDESPREAD RAINFALL AMOUNTS THROUGH TONIGHT ARE EXPECTED TO BE 1 TO 3 INCHES, HIGHEST ALONG THE ATLANTIC COAST. HOWEVER, LOCALIZED HIGHER RAINFALL AMOUNTS COULD OCCUR SHOULD HEAVY RAIN MOVE CONTINUOUSLY OVER ANY GIVEN LOCATION. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED. THE PRIMARY IMPACT WILL BE OCCASIONAL LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. A FEW SHOWERS AND THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS AROUND 40 MPH. RIP CURRENTS: STRONG EASTERLY FLOW WILL RESULT IN A CONTINUED HIGH RISK OF RIP CURRENTS AT THE EAST COAST BEACHES THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MODERATE RISK OF RIP CURRENTS WILL OCCUR THURSDAY AND FRIDAY AT THE ATLANTIC BEACHES. TROPICAL MOISTURE WILL STILL BE OVER SOUTH FLORIDA FOR THE LATTER PART OF THIS WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SCATTERED THUNDERSTORM ACTIVITY ALONG WITH LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:06 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Jun 20, 10:26 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 109 min |
| Jun 20, 3:32 PM EDT | Small Craft Advisory | MFL | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.